Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Elementary first integrals of differential equations


Authors: M. J. Prelle and M. F. Singer
Journal: Trans. Amer. Math. Soc. 279 (1983), 215-229
MSC: Primary 12H05
MathSciNet review: 704611
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if a system of differential equations has an elementary first integral (i.e. a first integral expressible in terms of exponentials, logarithms and algebraic functions) then it must have a first integral of a very simple form. This unifies and extends results of Mordukhai-Boltovski, Ritt and others and leads to a partial algorithm for finding such integrals.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 12H05

Retrieve articles in all journals with MSC: 12H05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1983-0704611-X
PII: S 0002-9947(1983)0704611-X
Article copyright: © Copyright 1983 American Mathematical Society